Thunderstorm Wind, Jefferson
- When
- May 12, 6:24 PM CST
- Where
- Jefferson County, Kenner
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 29.983, -90.233
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 12, 3:00 PM CST, 3 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 400 PM CDT WED MAY 12 2004 .DISCUSSION... POTENTIAL FOR FLOODING AND FLASH FLOODING WILL CONTINUE THROUGH THIS EVENING MAINLY NORTH AND WEST OF LAKE PONTCHARTRAIN AND ALONG THE MS COAST. SHORTWAVE TROUGH IS GETTING READY TO EXIT THE AREA BY EARLY EVENING...BUT THE RAIN COOLED OUTFLOW BOUNDARY CONTINUES TO BE THE FOCUS OF STRONG THUNDERSTORMS WITH HEAVY RAIN ACROSS MOST OF SOUTH LA. LOW LEVEL INFLOW REMAINS STRONG AND UPPER LEVEL DIFLUENCE REMAINS PRONOUNCED AS WELL. WILL KEEP THE FLOOD WATCH FOR AREAS NORTH AND WEST OF LAKE PONTCHARTRAIN...OR BASICALLY NORTH OF A LINE FROM NEAR MORGAN CITY TO LAPLACE TO PASCAGOULA UNTIL 10 PM. THE RAIN SHOULD RAPIDLY DECREASE AND DISSIPATE LATER THIS EVENING AS THE UPPER LEVEL ENERGY PULLS AWAY. WATER VAPOR VAPOR IMAGERY SHOWS SHORTWAVE ENERGY OVER NORTHWEST MEXICO WHICH MAY AFFECT THE FORECAST AREA LATE THURSDAY INTO THURSDAY NIGHT. MODEL PERFORMANCE WITH THIS FEATURE CANNOT BE EXPECTED TO BE THAT GOOD...ESPECIALLY AT 500 MB. THERE IS BETTER AGREEMENT AT 250/300 MB WHERE MOST OF THE MODELS SHOW FAVORABLE UPPER DIVERGENCE ACROSS THE AREA ON THURSDAY. WITH THE AIR COLUMN REMAINING TROPICAL...WILL KEEP POPS IN THE 40-60 PERCENT RANGE MAINLY FOR THURSDAY AFTERNOON. WILL LET LATER SHIFTS EVALUATE THE NEED TO ADD HEAVY RAIN WORDING...BUT THIS IS POSSIBLE GIVEN THE PATTERN THAT IS ESTABLISHED. FRIDAY INTO FRIDAY NIGHT...THE NEXT MAJOR SHORTWAVE TROUGH IS EXPECTED TO MOVE ACROSS THE REGION. THIS WILL BRING ANOTHER SIGNIFICANT THREAT OF WIDESPREAD CONVECTION...LOCALLY HEAVY RAIN...AND FLOOD POTENTIAL. THE WEEKEND SHOULD NOT BE AS WET AS UPPER ENERGY SHIFTS NORTH...BUT SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED. MONDAY LOOKS LIKE IT SHOULD BE A DRY DAY...THEN WILL BRING A SLIGHT CHANCE OF RAIN BACK IN THE FORECAST TUESDAY AND WEDNESDAY MAINLY DUE TO THE SEA BREEZE AND A MINOR DISTURBANCE ALOFT. && PRELIMINARY POINT NUMBERS... MCB 66/82/67/82 6646 BTR 69/83/68/83 6646 MSY 71/84/71/84 5435 GPT 71/81/71/81 6435 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH UNTIL 10 PM LAZ034>040-046>050-056>058. MS...FLOOD WATCH UNTIL 10 PM MSZ068>071-077-080>082. SE LA AND MS COASTAL WATERS...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 PM CDT WED MAY 12 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 700 PM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. ...A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THIS TONIGHT... .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY BECOME STRONG WITH AN ISOLATED SEVERE STORM POSSIBLE. IN ADDITION...HEAVY RAINS FROM THE STRONGER STORMS WILL HAVE THE POTENTIAL FOR FLASH FLOODING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED ACROSS MUCH OF THE AREA WITH LOCALIZED AMOUNTS AS MUCH AS 5 INCHES POSSIBLE. MUCH OF THIS RAIN MAY FALL IN A 2 TO 4 HOUR PERIOD. HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT. HEAVY RAINS OVER THE PAST FEW DAYS ALONG WITH ADDITIONAL RAINS FOR THE NEXT FEW DAYS WILL CAUSE MANY RIVER LEVELS TO RISE TO BANKFULL AND INTO FLOOD. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE FOR ADDITIONAL INFORMATION. WATERSPOUTS WILL BE POSSIBLE DUE TO THE VERY MOIST ATMOSPHERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH SUNDAY. A FEW THUNDERSTORMS MAY BECOME STRONG WITH AN ISOLATED SEVERE STORM POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. ALL EMERGENCY MANAGEMENT AND FIRST RESPONSE AGENCIES THOUGH ARE ADVISED TO STAY ALERT FOR THIS DEVELOPING FLOOD SITUATION TODAY. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 707 PM CDT WED MAY 12 2004 MSZ080>082-130115- HANCOCK-HARRISON-JACKSON- 707 PM CDT WED MAY 12 2004 ...A LINE OF STRONG THUNDERSTORMS PUSHING EAST ACROSS THE MISSISSIPPI COAST... AT 715 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NORTHERN JACKSON COUNTY TO GULFPORT TO PASS CHRISTIAN...AND MOVING EAST AT 20 MPH. THE LINE OF STORMS WILL MOVE INTO BILOXI AROUND 730 PM AND PASCAGOULA BETWEEN 8 AND 830 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO NEAR 35 MPH. THESE STORMS WILL ALSO PRODUCE HEAVY RAINFALL AMOUNTS UP TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. 18
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397572.